Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking medicine for inflamed intestine, hypothyroidism and HBP. Experiencing pain after eating. Reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3040 Questions
My Mom is 61 years old and lives in New Delhi, India. She is taking Sazo 1000 mg that has been prescribed by a doctor to her for inflammation of the intestine. The doctor told her to take the medication 3 times a day for 10 days and then 2 times a day for the next 20 days. My Mom was experiencing discomfort/pain after eating and until her next bowl movement occurred. She had been eating a lot of salads and boiled sprouts prior to the start of this problem. She is now avoiding raw veggies and boiled sprouts. She is now eating fruits such as apples, pomegranates, yogurt, legumes cooked with rice (please click on this link to read about this popular dish in India: WWW.WWWW.WW and cooked veggies such as okra, etc. Please let me know if this the right treatment. Please note my Mom is also taking Thyrox for hypothyoidism, Turbovas10 for cholestrol, Olmat40 for high blood pressure and Calcaria Phosphate 6X (homeopathic supplement) for Calcium deficiency. My Mom has no known allergies to any drugs.
Posted Sun, 3 Mar 2013 in Digestion and Bowels
Answered by Dr. Luchuo Engelbert Bain 4 hours later
I think Sazo is appropriate for your mother. However, would love to signal that her hypothyroidism could predispose her to having some intestinal discomfort and at times constipation. It is therefore worthwhile controlling her thyroid hormone levels from time to, especially during crises of intestinal discomfort. This could help in adjusting the dosage of the drugs to suit the symptoms, Low levels of thyroid hormones lead to constipation and higher levels can cause diarrhea.
A XXXXXXX fruit diet, vegetables and okra are good. When was the last time she controlled her blood sugar level?

Was it ok good and fine? Blood sugar levels should be part of her routine exams.
The diet she is on is good, and I propose routine checks especially of her thyroid function particular during the intestinal discomfort peaks. Her age also deserves prescription of an anti platelet aggregant like LOW DOSE aspirin or Aspegic that reduces the risk of cardiovascular events like stroke and myocardial infarctions. You might consult her internist or treating physician for an appropriate dose.
Thanks as I hope this helps. Shall be honored proposing further tips in order to improve on her health condition. Wishing a fast recovery and a better health.
Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Taking medicine for inflamed intestine, hypothyroidism and HBP. Experiencing pain after eating. Reason? 2 days later
Thank You Dr. Luchuo.

I believe my Mom's blood sugar levels are around 125 or less. I have not been able to get the exact level from her because she lives in India and the time difference has proven to be a hurdle. What would you recommend is the ideal blood sugar level for her age?

Please be assured that her thyroid function is routinely monitored. Her TSH level as of September 2012 was 3.110. Prior to that, her levels were 3.175 in XXXXXXX 2012, 3.15 in April 2012 and 6.1 in December 2011. She is also taking Thyrox once daily. Dosage levels are 50 mg (Monday through Friday) and 25 mg (Saturday and Sunday).

In addition, please provide more information on why she needs to take an anti platelet aggregant.

Best Regards,
Answered by Dr. Luchuo Engelbert Bain 9 minutes later
A fasting blood sugar level of less than 125mg/dl is ideal for her. Patients above 50 years of age and who are hypertensive are at an increased risk of experiencing cardiovascular events (strike and myocardial infarction). It is has been scientifically demonstrated that, daily low doses of platelet aggregants like Aspirin, or Aspegic, greatly reduce the risk of development of these cardiovascular events. It is therefore evidence based and routine practice to associate these drug, in the treatment protocols of at risk patients.
If symptoms persist with the drugs and lifestyle measures, I would advise you XXXXXXX a gastroenterologist for a proper consultation and a probable colonoscopy to be done. This endoscopic exams visualizes the colon and excludes common causes of intestinal discomfort for her age like colonic polyps and tumours.
Thanks and I hope this helps. Do not hesitate asking further questions if need be.
Wishing her the best of health,
Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor